Alert archive / Georgia / Special Weather Statements in 2012
Special Weather Statement, NWS Atlanta, GA
NWS Atlanta, GA issued this special weather statement at Aug 24, 2012, 4:50 PM EDT for Fannin County, Georgia. It was in force for 25 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 24, 2012, 4:50 PM EDT (20:50 UTC)
- Expired
- Aug 24, 2012, 5:15 PM EDT
- In force
- 25 min
- Issued by
- NWS Atlanta, GA
County Fannin County, GA
The radar
The Knoxville radar (KMRX), 161 km from the middle of the area, began a volume at 20:52 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Peachtre/Fal Fld, GA (KFFC), launched 12:00Z, 8.8 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1380 J/kg
- Mixed-layer CIN
- -18 J/kg
- Mixed-layer LCL
- 656 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- 10 m²/s²
- 0-3 km storm-relative helicity
- 2 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
651
WWUS82 KFFC 242050
SPSFFC
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT FRI AUG 24 2012
GAZ006-242115-
450 PM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN COUNTY
UNTIL 515 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEMP...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HEMP...MARGRET AND HURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3491 8412 3489 8411 3488 8411 3485 8414
3481 8414 3480 8413 3480 8410 3477 8410
3474 8418 3487 8424 3492 8415
TIME...MOT...LOC 2050Z 070DEG 15KT 3486 8412
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this special weather statement went out at Aug 24, 3:08 PM EDT, 1 hour 42 minutes earlier.
Area forecast discussion, Aug 24, 3:08 PM EDT, 1 hour 42 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE PEACHTREE CITY GA 308 PM EDT FRI AUG 24 2012 .SHORT TERM /TONIGHT THROUGH SATURDAY NIGHT/... CURRENT RADAR LOOP SHOWS SOME SCATTERED SHOWERS WITH ISOLATED THUNDERSTORMS ACROSS NORTH AND CENTRAL GA THIS AFTERNOON. THESE SHOWERS SHOULD CONTINUE THROUGH THIS EVENING AND DISSIPATE SHORTLY AFTER SUNSET. THE CURRENT MODELS SHOW THE HIGH PRESSURE RIDGE BUILDING DOWN THE EASTERN SEABOARD KEEPING GA IN A SEMI DRY SLOT THROUGH THE WEEKEND. WITH THE UPPER LEVEL LOW...NOW OVER THE CAROLINAS MOVING NE...IT ALSO PUTS GA IN DRYING NWLY UPPER LEVEL FLOW FOR THE WEEKEND. THIS WILL ALSO HELP TO KEEP PRECIPITATION AT A MINIMUM. THE RIDGE DOES DO A GOOD JOB NOT ALLOWING THE FRONTAL BOUNDARY...NOW JUST EAST OF THE ROCKY MOUNTAINS...FROM MOVING TO FAR EAST THROUGH SUNDAY. THE FRONT MAKES IT AS FAR AS THE MID TO UPPER MS RIVER VALLEY BEFORE SLOWING ITS EASTERLY PROGRESSION. THERE IS STILL THE ISSUE OF SOME UPSLOPE FLOW ACROSS THE NORTH GA MOUNTAINS CREATING SOME ISOLATED SHOWERS SAT/SUN AFTERNOON BUT THAT SHOULD BE ABOUT IT. PUT IN 20 POPS ACROSS THE NE GA MOUNTAINS SAT BUT WILL KEEP AND EYE OUT FOR SUN. TEMPS SHOULD REMAIN NEAR SEASONAL NORMS WITH LOWS IN THE MID TO UPPER 60S AND HIGHS IN THE 80S TO NEAR 90. 01 .LONG TERM /SUNDAY THROUGH FRIDAY/... LONG TERM FORECAST STILL DOMINATED BY THE TRACK OF TS ISSAC. 12Z GFS TRACK HAS SHIFTED SLIGHTLY TO THE EAST AND IS SLIGHTLY FASTER THAN THE PREVIOUS RUN. THE 00Z ECMWF DIFFERS FROM THE GFS AFTER 72 HOURS...PULLING ISSAC MORE TO THE WEST. HAVE STUCK CLOSELY WITH THE NHC FORECAST TRACK...TENDING TOWARDS A BLEND OF THE EXTENDED MODELS. BEYOND DAY 6...CHALLENGING FORECAST WITH THE GFS QUICKLY LIFTING THE LOW OUT OVER THE CAROLINAS...AND THE EURO KEEPING A SLOWER ISSAC OVER AL. AS A RESULT OF THE LARGE UNCERTAINTY...HAVE TRIED TO KEEP AT LEAST GOOD CHANCE POPS IN THROUGH THE REMAINDER OF THE SHORT TERM. HAVE UPDATED WIND AND POPS THROUGH THE EXTENDED AS NEEDED BASED ON NEW NHC TRACK AND NEIGHBORING OFFICES. BASED ON OFFICIAL TRACK...DO HAVE 20-30 KT SUSTAINED WINDS IN THE FAR SW CWA BEGINNING VERY EARLY WEDNESDAY MORNING...WITH WIND GUSTS TO 35-45 KTS THROUGH DAYBREAK WEDNESDAY. UNCERTAINTY ASSOCIATED WITH INTENSITY AND LOCATION OF THE SYSTEM HAS RESULTED IN A CAP OF HIGHEST WIND SPEEDS TO 25KTS OR LESS BEYOND WEDNESDAY. THIS WILL BE UPDATED AS NHC EXTENDS THEIR FORECAST. BIG CONCERN...IN ADDITION TO ISOLATED TORNADOES AND HIGH WINDS...WILL BE FLOODING ASSOCIATED WITH HEAVIEST RAINFALL AMOUNTS. BASED ON THE CURRENT FORECAST TRACK...WIDESPREAD AMOUNTS OF 4 TO 8 INCHES CAN BE EXPECTED. AGAIN...DUE TO THE UNCERTAINTY WITH THE TRACK FOR TUESDAY AND WEDNESDAY...HAVE KEPT RAINFALL AMOUNTS GENERALLY IN THE 2-4 INCH RANGE IN OUR FORECAST. PREVIOUS FORECAST DISCUSSION STILL GENERALLY APPLICABLE...AND HAVE INCLUDED IT BELOW. 31 /ISSUED 535 AM EDT FRI AUG 24 2012/ MAIN FORECAST CONCERN CONTINUES TO BE POTENTIAL IMPACT FROM TS ISAAC MAINLY FROM TUESDAY THROUGH THURSDAY. LATEST ECMWF SOLUTION HAS COME INTO MUCH BETTER AGREEMENT WITH THE GFS IN THE TIMING...INTENSITY...AND POSITIONING OF ISAAC. THE SOLUTIONS ARE NEARLY IDENTICAL UP UNTIL PROJECTED LANDFALL TUESDAY EVENING NEAR THE ALABAMA COASTLINE AND WESTERN FL PANHANDLE. THIS ALSO MATCHES UP WELL WITH THE LATEST OFFICIAL TRACK FORECAST FROM NHC. WITH SUCH A TRACK EXPOSING THE SYSTEM TO THE WARM GOM SEA SFC...THERE MAY BE PLENTY OF FUEL AVAILABLE FOR INTENSIFICATION OF THE STORM PRIOR TO LANDFALL AS IT IS CURRENTLY FORECAST TO STRENGTHEN TO HURRICANE STATUS OVER THE GULF BY MONDAY. GUIDANCE SUGGESTS THE NW TRACK SHOULD TURN MORE NORTHWARD AFTER LANDFALL AS IT STEERS CLOCKWISE AROUND THE WESTERN ATLANTIC UPPER HIGH. THIS BRINGS THE CENTER OF CIRCULATION NORTHWARD ACROSS ALABAMA INTO THE TN VALLEY. WHILE THE STRONGEST INLAND WIND IMPACT MAY STAY WEST OF GEORGIA...THE FORECAST AREA WOULD BE LOCATED IN THE RIGHT FRONT QUADRANT OF THE STORM FOR MUCH OF THE PERIOD. SUCH A LOCATION WOULD NOT ONLY ALLOW ASSOCIATED RAINBANDS TO BRING HEAVY TROPICAL RAINFALL TO THE AREA BUT ALSO POSES THE THREAT FOR EMBEDDED THUNDERSTORMS AND TORNADOES. THIS SYSTEM WILL CONTINUE TO BE CLOSELY MONITORED AND FORECAST UPDATES WILL BE MADE WITH THE LATEST GUIDANCE OR CHANGES IN PROJECTED TRACK AND INTENSITY. ALL CONSIDERED HAVE INCLUDED MEDIUM TO HIGH END CHANCE POPS MAINLY ACROSS SOUTHERN PORTIONS MONDAY INTO TUESDAY AND SHIFT THE HIGHER POPS TOWARD THE WEST AND NORTH PORTIONS WEDNESDAY INTO THURSDAY. IF GUIDANCE STAYS CONSISTENT...THEN WILL PROBABLY RAISE POPS IN FUTURE UPDATES TO AT LEAST LIKELY. ALSO...WHILE CURRENT QPF VALUES ARE AROUND 1 INCH MAINLY ACROSS THE WEST PORTION TUESDAY NIGHT INTO WEDNESDAY...THERE IS THE POTENTIAL FOR HEAVIER AMOUNTS AND ADJUSTMENTS WILL BE MADE IF NECESSARY. FOR TEMPS...GENERALLY STUCK NEAR MEX GUIDANCE BUT RAISED MIN TEMPS A BIT AS THEY LOOKED TOO COOL. INCREASE IN CLOUD COVERAGE WOULD ALSO LIKELY KEEP THE DIURNAL RANGE DOWN A BIT AS WELL. BAKER && .AVIATION... 18Z UPDATE... CURRENT RADAR LOOP SHOWS SOME ISOLATED SHOWERS ACROSS THE AREA BUT NONE OF THEM ARE AFFECTING ANY OF THE TAF SITES YET. THESE SHOWERS WILL CONTINUE WITH SOME THUNDERSTORMS THROUGH LATER THIS EVENING BEFORE DISSIPATING. CEILINGS WILL STAY VFR EXCEPT IN AND AROUND TSRA DEVELOPMENT. WINDS WILL CONTINUE OUT OF THE EAST TO SOUTHEAST IN THE 5-10KT RANGE THROUGH THE PERIOD WITH NO RESTRICTIONS TO VSBYS EXPECTED. //ATL CONFIDENCE...18Z UPDATE... CONFIDENCE IS MEDIUM TO HIGH ON ALL ELEMENTS. 01 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 64 89 65 87 / 20 5 5 5 ATLANTA 68 87 67 87 / 20 5 5 10 BLAIRSVILLE 58 84 60 83 / 20 20 5 20 CARTERSVILLE 62 88 62 87 / 20 10 5 10 COLUMBUS 68 90 66 88 / 20 5 5 10 GAINESVILLE 66 86 67 85 / 20 10 5 10 MACON 65 90 64 88 / 20 5 5 10 ROME 63 90 63 89 / 10 10 5 10 PEACHTREE CITY 62 87 61 86 / 20 5 5 10 VIDALIA 67 89 66 89 / 20 5 5 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...01 LONG TERM....31 AVIATION...01
Hazardous weather outlook, Aug 24, 6:21 AM EDT, 10 hours 29 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 621 AM EDT FRI AUG 24 2012 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-251030- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 621 AM EDT FRI AUG 24 2012 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS POSSIBLE ACROSS NORTH AND CENTRAL GEORGIA THROUGH THIS EVENING. .SYNOPSIS... WHILE A TROUGH OF LOW PRESSURE SHIFTS EAST OF THE AREA TODAY...LINGERING MOISTURE WILL STILL ALLOW FOR A SLIGHT CHANCE OF ISOLATED CONVECTIVE DEVELOPMENT. .PRIMARY HAZARDS... THE PRIMARY HAZARDS FROM ANY THUNDERSTORMS WILL BE GUSTY WINDS...OCCASIONAL LIGHTNING...AND HEAVY RAINFALL. .DISCUSSION... LINGERING MOISTURE AND DAYTIME HEATING WILL RESULT IN RATHER MODEST CAPE VALUES UP TO 1000-1500 J/KG ACROSS PORTIONS OF THE AREA AND ALLOW FOR ISOLATED THUNDERSTORM POTENTIAL THROUGH THIS EVENING. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY... THERE IS A SLIGHT CHANCE OF THUNDERSTORMS THROUGH MONDAY. THERE IS AN INCREASED CHANCE OF THUNDERSTORMS FOR TUESDAY THROUGH THURSDAY AS THE IMPACTS FROM ISAAC BEGIN TO REACH THE AREA. ALTHOUGH THERE IS STILL UNCERTAINTY IN THE FORECAST...THE CURRENT FORECAST TRACK WOULD BRING THE CHANCE OF FLOODING AND GUSTY WINDS TO THE AREA. ISOLATED TORNADOES MAY ALSO BE POSSIBLE WITH ANY STRONG STORMS EMBEDDED IN THE RAINBANDS ASSOCIATED WITH THE TROPICAL SYSTEM. THOSE IN NORTH AND CENTRAL GEORGIA NEED TO CONTINUE TO CLOSELY MONITOR THE FORECAST FOR ISAAC. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED THROUGH TONIGHT.
In the hours before
Special weather statement, Aug 24, 4:09 PM EDT, 41 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
409 PM EDT FRI AUG 24 2012
GAZ008-242045-
409 PM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION COUNTY
UNTIL 445 PM EDT...
AT 404 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTHEAST OF JONES CREEK...MOVING
SOUTHWEST AT 5 MPH.
WIND GUSTS OF 40 MPH ARE LIKELY AS THIS STORM MOVES ACROSS UNION
COUNTY THROUGH 445 PM EDT. SOME LOCATIONS IN THE PATH OF THE STORM
INCLUDE JONES CREEK.
THESE WIND GUSTS MAY PRODUCE MINOR DAMAGE TO TREE LIMBS AND BLOW
LIGHT...UNSECURED OBJECTS AROUND.
&&
LAT...LON 3496 8404 3492 8396 3480 8407 3487 8412
3489 8411 3491 8412 3492 8415
TIME...MOT...LOC 2009Z 073DEG 4KT 3493 8403Special weather statement, Aug 24, 4:46 PM EDT, 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
446 PM EDT FRI AUG 24 2012
GAZ008-242115-
446 PM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN UNION COUNTY
UNTIL 515 PM EDT...
AT 441 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER JONES CREEK...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
UNION COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE JONES CREEK AND GADDISTOWN. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
&&
LAT...LON 3489 8399 3468 8403 3471 8411 3473 8410
3480 8410 3480 8413 3481 8414 3485 8414
3488 8411 3489 8411 3491 8407
TIME...MOT...LOC 2046Z 026DEG 5KT 3487 8407Special weather statement, Aug 24, 4:50 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
450 PM EDT FRI AUG 24 2012
GAZ006-242115-
450 PM EDT FRI AUG 24 2012
...SIGNIFICANT WEATHER ADVISORY FOR 40 MPH WINDS IN FANNIN COUNTY
UNTIL 515 PM EDT...
AT 446 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM NEAR HEMP...MOVING SOUTHWEST AT 5 MPH.
THIS STORM HAS THE POTENTIAL TO PRODUCE PEA SIZED HAIL...FREQUENT
CLOUD TO GROUND LIGHTNING AND WIND GUSTS TO 40 MPH AS IT MOVES ACROSS
FANNIN COUNTY THROUGH 515 PM EDT. SOME LOCATIONS IN THE PATH OF THIS
STORM INCLUDE HEMP...MARGRET AND HURST. HEAVY DOWNPOURS WILL CAUSE
PONDING OF WATER ON ROADWAYS.
SIGNIFICANT WEATHER ADVISORIES ARE ISSUED FOR WINDS UP TO 50 MPH...
HAIL LESS THAN THE SIZE OF QUARTERS...OR SIGNIFICANT CLOUD-TO-GROUND
LIGHTNING.
&&
LAT...LON 3491 8412 3489 8411 3488 8411 3485 8414
3481 8414 3480 8413 3480 8410 3477 8410
3474 8418 3487 8424 3492 8415
TIME...MOT...LOC 2050Z 070DEG 15KT 3486 8412The office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 24, 12:46 AM EDT | Special Weather Statement | FFC | Hall | 44 min |
| Aug 24, 1:12 AM EDT | Flash Flood Warning | FFC | Banks, Hall, Lumpkin, White | 6 hr |
| Aug 24, 1:18 AM EDT | Severe Thunderstorm Warning | FFC | Dawson, Forsyth, Hall, Lumpkin | 42 min |
| Aug 24, 2:06 AM EDT | Special Weather Statement | FFC | Forsyth | 39 min |
| Aug 24, 2:36 AM EDT | Special Weather Statement | FFC | Gwinnett | 39 min |
| Aug 24, 4:09 PM EDT | Special Weather Statement | FFC | Union | 36 min |
| Aug 24, 4:46 PM EDT | Special Weather Statement | FFC | Union | 29 min |
| Aug 24, 4:55 PM EDT | Special Weather Statement | FFC | Towns | 35 min |
| Aug 24, 5:37 PM EDT | Special Weather Statement | FFC | Fannin | 23 min |
| Aug 24, 6:04 PM EDT | Special Weather Statement | FFC | Fannin | 26 min |
| Aug 24, 6:21 PM EDT | Special Weather Statement | FFC | Douglas | 24 min |
Nearby
Special Weather Statements in Georgia, 2012Every special weather statement in 2012
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.